Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2005, 8:19 PM CDT for Rutherford County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2005, 8:19 PM CDT (01:19 UTC)
- Expired
- Aug 5, 2005, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 8:30 PM CDT | TSTM WND DMG | 9 S Murfreesboro, TN | AROUND THE CHRISTIANA AREA, 4 TO 5 ROADS WITH TREES BLOWN DOWN ON OR ACROSS ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 060119 SVROHX TNC149-060145- /O.NEW.KOHX.SV.W.0220.050806T0119Z-050806T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 819 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MURFREESBORO * UNTIL 845 PM CDT * AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF MURFREESBORO...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLEVILLE BY 845 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3570 8631 3587 8636 3582 8675 3560 8668 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:30 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 5, 3:30 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT FRI AUG 5 2005 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP ACROSS THE MID STATE THIS AFTERNOON AS WEAK COLD FRONT DRIFTS SOUTHEASTWARD FROM THE OHIO VALLEY. TEMPS WERE IN THE LOW TO MID 90S...WITH UPPER 80S ON THE PLATEAU. EXPECT FRONT TO STALL/WASH OUT OVER THE AREA THIS WEEKEND. 12Z GFS AND NAM CONTINUE TO BRING UP AREA OF LOW PRESSURE AND DEEPER MOISTURE FROM THE GULF. 20Z WV/IR IMAGE ALREADY SHOWING MOISTURE AND CONVECTION MOVING NORTHWARD FROM THE GULF. WITH THIS COMBINATION... HAVE SCATTERED POPS ACROSS THE AREA THRU SATURDAY NIGHT. EXPECT MOISTURE TO HANG OUT OVER US THRU THE WORK WEEK...SO HAVE KEPT ISOLATED/SCATTERED POPS EACH DAY. EXPECT TEMPS SLIGHTLY BELOW CLIMATOLOGY THRU THE MIDDLE OF NEXT WEEK. HAVE ONLY SLIGHTLY MODIFIED TEMPS FROM PREVIOUS FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 88 70 87 / 40 40 30 40 CLARKSVILLE 70 89 70 88 / 40 40 30 30 CROSSVILLE 67 85 67 83 / 40 40 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07/VIRTS
Hazardous weather outlook, Aug 5, 10:45 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1045 AM CDT FRI AUG 5 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1045 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT AS A COLD FRONT APPROACHES THE AREA. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING...HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED...BUT ANY REPORTS OF ISOLATED SEVER WEATHER WOULD BE APPRECIATED BY THE NATIONAL WEATHER SERVICE. 13
In the hours before
Local storm report, Aug 5, 6:37 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL MOUNT PLEASANT 35.55N 87.19W
08/05/2005 1.50 INCH MAURY TN BROADCAST MEDIA
&&
JCOHENSpecial weather statement, Aug 5, 6:42 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 642 PM CDT FRI AUG 5 2005 TNZ032-064-060045- DE KALB-PUTNAM- 642 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS WERE AFFECTING WESTERN PUTNAM COUNTY AND WILL SHORTLY MOVE INTO DE KALB COUNTY.... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BAXTER AND ANOTHER STORM 10 MILES SOUTH OF BAXTER. STORMS WERE MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORM. 31
Special weather statement, Aug 5, 7:09 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 709 PM CDT FRI AUG 5 2005 TNZ028-062-060100- RUTHERFORD-WILSON- 709 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS IN SOUTHEAST WILSON COUNTY... A STRONG THUNDERSTORM WAS LOCATED ABOUT 5 MILES SOUTH OF LEBANON. THIS THUNDERSTORM WAS MOVING TO THE SOUTHWEST AT ABOUT 10 MILES PER HOUR. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SMALL HAIL. THE THUNDERSTORM WILL REACH THE SMYRNA AND LA VERGNE AREA BETWEEN 7:45 AND 8:00 PM CDT. ORCHANIAN
Special weather statement, Aug 5, 7:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 728 PM CDT FRI AUG 5 2005 TNZ095-060130- GILES- 728 PM CDT FRI AUG 5 2005 ...A STRONG THUNDERSTORM WAS AFFECTING GILES COUNTY... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF PULASKI...MOVING WEST AT 5 MPH. THIS STORM WILL TRACK 10 MILES NORTH OF PULASKI AROUND 8 PM CDT. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINS...GUSTY WINDS OF 35 TO 40 MPH AND POSSIBLY SMALL HAIL. 31
Special weather statement, Aug 5, 8:05 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 805 PM CDT FRI AUG 5 2005 TNZ075-060145- BEDFORD- 805 PM CDT FRI AUG 5 2005 ...A STRONG THUNDERSTORM WAS AFFECTING BEDFORD COUNTY... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM LOCATED NORTHEAST OF SHELBYVILLE...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL PASS OVER AND NEAR SHELBYVILLE WITHIN 30 MINUTES. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Aug 5, 8:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 8 NW CENTERVILLE 35.88N 87.55W
08/05/2005 HICKMAN TN TRAINED SPOTTER
CB ANTENNA BLOWN DOWN AND LARGE BRANCHES BLOWN DOWN
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 32 min |
| Aug 6, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Warren | 34 min |
| Aug 6, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 32 min |
| Aug 6, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 40 min |
| Aug 6, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 34 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 25 min |
| Aug 6, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Aug 6, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 26 min |
| Aug 6, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 23 min |
| Aug 6, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.